Idaho, 2007High Wind in Idaho, March 28, 2007
March 28, 2007 · NWS PIH · 1 event in 1 county or zone
Sustained 40 to 50 mph winds blew in Howe from 1045 am through 3 pm.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sustained 40 to 50 mph winds blew in Howe from 1045 am through 3 pm.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Mar 28, 2:45 AM MST, 7 hours 45 minutes earlier.
Area forecast discussion, Mar 28, 2:45 AM MST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
345 AM MDT WED MAR 28 2007
.SHORT TERM...TODAY THROUGH FRIDAY NIGHT.
SOUTHERLY TRACK OF CLOSED H5 LOW HAS KEPT BRUNT OF HEAVY SNOWFALL TO
SOUTH AND WEST OVERNIGHT AND WITH THIS WILL CANCEL ALL WARNINGS THIS
MORNING. MODEL DIFFERENCES CONTINUE WITH NAM COMPLETELY DRY FOR THE
MOST PART AND GFS KEEPING PRECIPITATION ACROSS SOUTHEAST ZONES
INCLUDING SNAKE PLAIN. CURRENT RADAR LOOP AT 330 AM SHOWING LITTLE
PRECIPITATION ANYWHERE WITH MOST SIGNIFICANT SNOWFALL IN EASTERN
PARTS OF ZONE 22. SOME LIGHT ECHOES DEVELOPING IN SNAKE PLAIN WITH
HINT OF WEAK CONVERGENCE WITH H7 WINDS TURNING NORTHERLY FINALLY.
OVERALL WITH LACK OF ACCUMULATION OVERNIGHT THINK ANY ACCUMULATIONS
TODAY WILL BE FAIRLY LIGHT. KEPT 2 TO 4 INCHES IN EASTERN HIGHLANDS
BUT WELL UNDER WARNING AMOUNTS I THINK. FOR NOW KEPT HIGH POPS IN
EASTERN HIGHLANDS AND SNAKE PLAIN THIS MORNING AND WITH EXPECTED
NORTHEASTERLY TRACK OF H5 LOW TODAY KEPT POPS GOING IN EASTERN
HIGHLANDS THROUGH TONIGHT WITH LIGHT SNOW AMOUNTS. MODELS DIFFER IN
MOVING H5 LOW. NAM MUCH QUICKER THURSDAY MOVING IT INTO EASTERN
WYOMING BY 00Z FRIDAY WHILE GFS HOLDS IN EASTERN UTAH BY 00Z FRIDAY.
THUS GFS HOLDS ONTO CLOUDS AND MOISTURE MUCH LONGER THAN NAM
THURSDAY INTO FRIDAY. FOR NOW KEPT ONLY SLIGHT CHANCE PRECIP IN
EASTERN HIGHLANDS THURSDAY INTO FRIDAY WITH DRY CONDITIONS
ELSEWHERE. WITH NORTHERLY FLOW ON BACKSIDE OF UPPER LOW WILL BE
QUITE COLD WITH TEMPERATURES WELL BELOW NORMAL THROUGH THURSDAY WITH
A WARMING TREND STARTING FRIDAY WITH TEMPERATURES BACK CLOSE TO
SEASONAL NORMS. DESPITE VERY TIGHT SURFACE GRADIENT WINDS HAVE
REMAINED LIGHT OVERNIGHT IN SNAKE PLAIN WELL UNDER 10 KNOTS.
NORTHERLY WINDS HAVE INCREASED SIGNIFICANTLY OVER INL SITES NOW MORE
INDICATION OF POSSIBLE CONVERGENCE SETTING UP IN SNAKE PLAIN AND
HOPEFULLY WINDS WILL PICK UP LATER THIS MORNING. HARD TO FATHOM WHY
THIS STORM PRODUCED SO LITTLE SO FAR IN SE IDAHO.
GK
.LONG TERM...SATURDAY THROUGH WEDNESDAY. GFS-EURO-ENSEMBLE MODELS
IN REASONABLY GOOD AGREEMENT ON TRANSITION TO FLAT ZONAL FLOW
PATTERN FOR FIRST HALF OF THE EXTENDED PERIOD. ONLY ONE H5
SHORTWAVE TROF...ARRIVING SUNDAY...IS EXPECTED TO PASS THRU CWA
BRINGING -RA TO VALLEYS AND -SN TO HIGHER TERRAIN. THIS SYSTEM
MOVES DOWNSTREAM BY MONDAY AND H5 RIDGE BEGINS TO AMPLIFY WITH RIDGE
AXIS OVER CWA ON WEDNESDAY. WITH ZONAL FLOW BRINGING IN MILD PACIFIC
AIRMASS...TEMPS SHOULD STAY CLOSE TO CLIMO VALUES...THOUGH SLIGHTLY
COOLER BEHIND THE TROF ON SUNDAY...AND THEN WARMING TO 6-8 DEG ABOVE
CLIMO BY TUES. WARANAUSKAS
&&
.AVIATION...STATIONARY LOW PRESSURE AREA OVER WEST CENTRAL UTAH WILL
CONTINUE TO PULL BANDS OF MID LEVEL MOISTURE OVER SOUTHEAST IDAHO
THIS MORNING AND AFTERNOON. WITH MOST OF THE LOWS DYNAMICS
DIMINISHING...EXPECTED WINTER STORM SITUATION WILL NOT MATERIALIZE
TODAY. INSTEAD...REGION WILL SEE MVFR TO VFR CIGS AND SOME ISOLATED
-SHSN ALONG ALL LOCAL TWEB ROUTES. PATCHY IFR CIGS ARE ALSO
POSSIBLE PARTICULARLY IN HIGHER TERRAIN LOCATIONS. AS UTAH LOW
MOVES EAST...ASSOCIATED PRESSURE GRADIENT WILL CREATE 25-30 KT
NORTHWEST WINDS SNAKE PLAIN SITES THIS AFTERNOON. SHOULD TREND TO
ALL VFR CONDITIONS BY THIS EVENING WITH SOME MVFR CIGS VCNTY EASTERN
HIGHLANDS UNTIL LATE WED NIGHT. WARANAUSKAS
&&
.PIH WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Mar 28, 4:00 AM MST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT WED MAR 28 2007
IDZ017>025-031-032-291200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
500 AM MDT WED MAR 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.
.DAY ONE...TODAY AND TONIGHT
LIGHT SNOW IS POSSIBLE ACROSS THE SOUTHERN AND EASTERN HIGHLANDS
WITH 1 TO 3 INCHES OF SNOW POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
HAZARDOUS WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.
High Wind, Upper Snake River Plain
- When
- March 28, 10:30 AM MST to 3:00 PM MST
- Where
- Upper Snake River Plain forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- Mesonet
The city of Howe reported sustained wind speeds of 40 to 50 mph vrom 1030 am through 3 pm.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, March 28, 20072 deaths · 9 injured · $4.0 million · EF3 · 6 events
- Tornadoes and Flash Flood in Texas, March 28 to 29, 20071 death · 5 injured · $3.8 million · EF3 · 87 events
- Tornadoes and Flash Flood in Oklahoma, March 28 to 29, 20072 deaths · $183,000 · EF2 · 13 events
- Tornadoes and Hail in Kansas, March 28 to 29, 2007$776,000 · EF3 · 36 events
- Tornadoes and Flash Flooding in Kansas, March 28 to 29, 2007$2.5 million · EF2 · 43 events
- Tornadoes and Hail in Nebraska, March 28 to 29, 2007$1.4 million · EF2 · 32 events
- Tornadoes and Hail in Texas, March 28, 2007$185,000 · EF2 · 4 events
- Tornado and Hail in Nebraska, March 28, 2007$460,000 · EF1 · 5 events
- Blizzard and Winter Storm in Wyoming, March 28 to 30, 20074 injured · $130,000 · 15 events
- Lightning Strike in Tennessee, March 28, 2007$500,000 · 1 event
- Hail in North Carolina, March 28, 2007$100,000 · 2 in hail · 12 events
- Tornadoes and Hail in Texas, March 28, 2007$35,000 · EF1 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22829.